MAUDE Adverse Event Report: MENTOR TEXAS MENTOR CPX 4 BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS MENTOR CPX 4 BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE
Catalog Number 3548213
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 04/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A device history record review is in progress.Once completed, a supplemental report will be submitted.(b)(4).
 
Event or Problem Description
It was reported that a female patient underwent an unknown procedure with mentor cpx 4 breast tissue expander 450cc breast prostheses.Bilateral rupture was reported.It was added that a bad horse accident may have affected the breast prostheses.As a result, the patient underwent bilateral removal and replacement with unknown breast prostheses on (b)(6) 2018.This medwatch form is for the "a" side breast prosthesis.
 
Additional Manufacturer Narrative
The device was received with yellow fluid.During evaluation a rent was observed at junction of shell and patch.Microscopic examination of the edges of the rent gave no indications as to cause.No other anomalies were observed.Complaint was confirmed.The complaint was confirmed since a rupture was found on the device.Nonetheless, a microscopic examination of the edges of the rent was performed and it did not provide conclusive evidence of what could be the root cause.The device history record (dhr) for the lot number 7336632 has been reviewed and it was verified that the device was manufactured in accordance with documented specifications and procedures.Mentor products are 100% visually inspected prior to release in addition to thorough in-process testing during several stages of the manufacturing process.Mentor product analysis lab concluded that the rent occurred sometime subsequent to the removal of the device from its protective packaging.(b)(4).
 
Additional Manufacturer Narrative
It was erroneously excluded in the initial report that the patient experienced bilateral linear laceration of the tissue expanders and that the patient had the expanders in for 18 months due to delay in getting her scheduled for the procedure.The patient also reported that she was in a bad horse riding accident which may have affected the implants.Per mentor ifu, the expanders are for temporary subcutaneous or submuscular implantation and are not intended for use beyond six months.Therefore, these devices were used in an off label manner.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On 11/8/2018, a device history record review was performed for the complaint device.As a result, the manufacturing date and expiration date fields have been updated.The device history record (dhr) was reviewed, and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.On 11/13/2018, the mentor failure analysis lab has received the device for evaluation.The analysis has begun, but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR CPX 4 BREAST TISSUE EXPANDER
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key8002407
Report Number1645337-2018-06411
Device Sequence Number16431838
Product Code LCJ
UDI-Device Identifier00081317006541
UDI-Public00081317006541
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/04/2020
Device Catalogue Number3548213
Device Lot Number7336632
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/13/2018
Initial Date Received by Manufacturer 10/07/2018
Supplement Date Received by Manufacturer10/07/2018
11/08/2018
12/24/2018
Initial Report FDA Received Date10/24/2018
Supplement Report FDA Received Date10/29/2018
11/14/2018
12/26/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;